Jump to content

FA 2

Super Administrators
  • Posts

    288
  • Joined

  • Last visited

About FA 2

Profile Information

  • Gender
    Male
  • Location
    US

Recent Profile Visitors

2,225 profile views

FA 2's Achievements

Advanced Member

Advanced Member (5/9)

3

Reputation

  1. Trace

    I hope you had a fantastic day :)

  2. Trace

    I hope you had a fantastic day :)

  3. Eso: Welcome to DF! I'm sorry about your girlfriend; that has to be difficult. You will need to give yourself time to grieve, but things really will get better. As far as finding your way around DF, I'd suggest you just spend lots of time reading. There is SO much tremendous information. Remember that (except for posted news articles) most everything is info that has been posted/shared by our members. So you will find out some of the experiences others have gone through, and maybe some of your questions will be answered. In time, you will be more comfortable finding your way around our board. And feel free to jump in and add replies to any topics that interest you. Sticky: Welcome! It is interesting that you've had to wait so long to get on the track of a possible diagnosis, but hopefully now you can get better treatment. You will find plenty of info about bipolar disorder and other symptoms/illnesses that you may relate to - just look around this place. You will also find plenty of supportive friends here. Welcome back, teapot! I am sorry you've gone through such a rough time. I hope that you are getting some counseling and medical care for your depression. And as you know, you will get great support here at DF.
  4. I just want to add my support to KS's words about therapy. I, too, had many traditional analysis-type therapists over the years. Some of them were a good fit for me, and some weren't. I always encourage folks to try one therapist - and give him or her a decent chance as you won't get to real work in just one session - but if it is not going well, try someone else. In my experience, about 1/2 of the therapists are adequate, maybe 1/4 were lousy, and 1/4 of the ones I've been to were excellent for me. Someone else might find a similar ratio, but may also find that it is completely different therapists who are best for them. I also loved CBT, and will go back if and when I feel the need. But as KA said, I think I had reached the point where I was ready for that limited, forward focus. If I'd not already been through so much analysis of the past, I don't think I'd have benefitted from CBT. Good luck to both of you, Bradley and euthyphro. Keep seeking help and trusting yourselves. Karen (ados, currently on in admin capacity)
  5. Hmmm, I am not familiar with your previous med, so hopefully someone else can help with that question. Some folks do have trouble with weight gain on the SSRIs, but not necessarily. If you do have trouble, you may want to work at upping your exercising (which can also help depression). And of course talk to your doctor about your concerns. As far as I know, the crummy sexual side effects tend to be an equal problem for men and women. That is the only side effect I've personally had that really causes me a problem. I've decided that the benefits of the AD, since it really is life-saving for me, outweigh that side effect. But, it sure is frustrating!
  6. paradox - Have you discussed this with your doctor? It seems a bit high to me, but everyone is different. As long as your doctor is comfortable with it and you are not having any problems, perhaps it is just right for you. You might also ask your pharmacist if s/he has other patients at this dose without trouble.
  7. It is still a bit early, HM. Give it another month; are you at the proper dose do you think? It can take 6 - 8 weeks at the proper dose for you, to really be effective. If your doc thinks you are at the correct dose and it has been 2 months without good relief, I'd talk to him/her about maybe trying something else.
  8. Missing you, Elfie!!! I hope and pray that you are doing better. (((((Elfie)))))
  9. I have to agree, misusing any drug can be very dangerous. No matter how long it has been, I'd strongly encourage you to be completely open with your psychiatrist about everything you've taken, and about exactly what symptoms you are now having. There are many medications as well as alternative therapies available today, and new ones are being developed. Please communicate fully with your doctor, and see him/her frequently while you find the med, treatment, or combo that helps you best. Let us know how you are doing. Karen
  10. I had a similar experience with paxil - I'd done very well on it, but went off it after several years. When it turned out that I needed to be back on the med, I seemed to need about double the dose just to achieve the same relief I'd had previously. My doctor said that for some people that is the case. When you've been on an AD, go off, and then go back on it, you may need a higher dose. Of course that won't be true for everyone, and hopefully not for you! Just be aware of this in case it seems like your dosage isn't working. Good luck! Karen
  11. Sounds good, casesensitive. Apparently the med is working for you, now you just need to get the dose right. And you are working on that; you'll get it perfect soon. It is great that you've started to be able to do some things that you couldn't before. Don't get discouraged when you don't ALWAYS feel better. You are still adapting to the med and it will improve. Try to be positive about the good changes you are already seeing. That should give you hope. Great news; thanks for sharing! Karen (ados, currently on as admin)
  12. I guess I typed that without thinking; I know that you were a spoiled brat. ;) Just kidding!But I think that maybe in some ways you were emotionally neglected or almost abused. That is just my personal thinking; I get really defensive when parents don't "allow" children (even adult children - although if they were like that when the kiddos were young it is unlikely to change...) to have feelings. Anyway - it sounds like your appointment was excellent. I really like the combo of CBT and a relaxation therapy - it sounds to me like ideal therapy for where I am at now, and hopefully for you as well. Best of all, your therapist just seems to really have a handle on things and to be able to communicate well with you. I am excited!!!! Huge praises to God for his loving answer to our prayers. Now to see how he will provide for the financial need and your continued healing! I know he has great things in store for you and your family. Hugs and congratulations, Elfie!!! Karen
  13. So many new folks have joined us since the last time I visited this room! Welcome to all of you. We do understand where you are at - we are all struggling with depression and related problems. Even if you are in the deepest pit right now, don't give up. You can and WILL feel better. Please read around here and jump in on any topics that interest you. There is so much caring and support. We are glad you are here! Welcome to DF! Karen
  14. CS - I know that sometimes diarreah (sp?) and minor stomach upset are fairly common side effects of starting up (or ramping up, in your case) zoloft. That should go away soon. Maybe it is a sign that something is actually working, now that your dose is a bit higher! ;) Karen (ados, currently on as admin)
  15. (((((sarah-nicole))))) I am sorry that I'm not familiar with your med details. Have you been at an initial, low dose for the entire 4 weeks? If so, maybe you will need a bit of an increase. On the other hand, some folks really can take up to a couple of months before the med is working fully. It is so very hard to know, and the wait is one of the worst parts of treating depression, I think. It is important to go slowly, but at the same time you and your doctor need to work closely to be sure your depression doesn't overwhelm you before the meds are working properly. I'm glad that you are seeing your doc on Friday; most likely s/he will be able to tell you better how to handle this. To answer your basic quesion, the way I can tell that my AD is beginning to work is that some of my original symptoms do go away. My sleep is more regular, my severe sadness or feeling of being overwhelmed are less, and any suicidal thoughts go away. I generally still have a lack of motivation, which is a part of my depression that isn't very well-controlled by my meds. Each of us is different, of course. I think that when your med is working properly, you will notice that whatever you symptoms of depression were, are getting to be less of a problem. I have noticed that this kind of sneaks up on me....I may not feel tremendously better, but in looking back to before starting my AD, I can see that my symptoms have improved at least somewhat. One other thing that helps me know my meds are working is that I've had other people who know me tell me they see an improvement. Good luck, hang on, and let us know how you are doing!!! If you need to, call your doctor even before you appt Friday. You WILL get this under control! Karen (ados, currently on in admin role)
×
×
  • Create New...